Alert archive / Nebraska / Wind Chill Advisories in 2008

Wind Chill Advisory 8, NWS North Platte, NE

December 21, 200817 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 21, 2008, 2:29 AM MST for 17 counties in Nebraska. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 2:29 AM MST (09:29 UTC)
Expired
Dec 21, 2008, 12:30 PM MST
In force
10 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 210929
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 AM CST SUN DEC 21 2008


NEZ022-035-056>058-211600-
/O.CAN.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/
/O.NEW.KLBF.WC.Y.0008.081221T0929Z-081221T1600Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT
229 AM MST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

TEMPERATURES AROUND ZERO TO 5 BELOW ZERO WILL COMBINE WITH
NORTHWEST WINDS 15 TO 25 MPH THIS MORNING TO CREATE HAZARDOUS WIND
CHILL READINGS OF 20 TO 30 BELOW ZERO. WINDS WILL BEGIN TO RELAX
BY MID MORNING AND TEMPERATURES RISE INTO THE SINGLE DIGITS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ004>010-023>029-036>038-059-094-211600-
/O.CON.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CODY...MERRIMAN...
KILGORE
329 AM CST SUN DEC 21 2008 /229 AM MST SUN DEC 21 2008/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/
THIS AFTERNOON...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/
THIS AFTERNOON. 

NORTHWEST WINDS OF 10 TO 25 MPH WILL COMBINE WITH TEMPERATURES IN
THE 5 TO 20 BELOW ZERO RANGE OVER PORTIONS OF WESTERN
NEBRASKA...THE SANDHILLS AND NORTH CENTRAL NEBRASKA TO CREATE VERY
HAZARDOUS CONDITIONS. A GRADUAL IMPROVEMENT WILL BE SEEN THOUGH
THE LATE MORNING AND AFTERNOON HOURS AS TEMPERATURES SLOWLY RISE
AND WINDS RELAX. THE WARNING WILL MOST LIKELY BE REPLACED WITH AN
ADVISORY AS WIND CHILLS DECREASE ...BUT CONDITIONS WILL STILL BE
HAZARDOUS IF NOT PREPARED TO BE OUTSIDE FOR LONG PERIODS OF TIME.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS
AND LIVESTOCK TO PROVIDE SHELTER.


$$

NEZ069>071-211600-
/O.NEW.KLBF.WC.Y.0008.081221T0929Z-081221T1600Z/
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS...
EUSTIS
329 AM CST SUN DEC 21 2008 /229 AM MST SUN DEC 21 2008/

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING. 

TEMPERATURES AROUND ZERO WILL COMBINE WITH NORTHWEST WINDS 15 TO
25 MPH THIS MORNING TO CREATE HAZARDOUS WIND CHILL READINGS OF 20
TO 30 BELOW ZERO. WINDS WILL BEGIN TO RELAX BY MID MORNING AND
TEMPERATURES RISE INTO THE SINGLE DIGITS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
2 follow-up statements
000 
WWUS43 KLBF 211555
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 AM CST SUN DEC 21 2008

NEZ004-023>025-036>038-059-094-212200-
/O.CAN.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/
/O.EXB.KLBF.WC.Y.0008.000000T0000Z-081221T2200Z/
SHERIDAN-GRANT-HOOKER-THOMAS-MCPHERSON-LOGAN-CUSTER-LINCOLN-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
THEDFORD...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CODY...
MERRIMAN...KILGORE
955 AM CST SUN DEC 21 2008 /855 AM MST SUN DEC 21 2008/

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS
AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/
THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. 

TEMPERATURES WILL WARM INTO THE SINGLE DIGITS THIS AFTERNOON AS
WINDS DECREASE. THE COMBINATION OF COLD TEMPERATURES AND WINDS
BETWEEN 10 TO 20 MPH WILL CREATE WIND CHILL VALUES FROM 10 BELOW
TO 25 BELOW ZERO. IF OUTDOORS THESE WIND CHILL VALUES CAN CAUSE FROSTBITE
WITHIN 30 MINUTES OR LESS. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ022-035-056>058-069>071-211700-
/O.EXP.KLBF.WC.Y.0008.000000T0000Z-081221T1600Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
955 AM CST SUN DEC 21 2008 /855 AM MST SUN DEC 21 2008/

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS
MORNING. 

WINDS WILL FURTHER DECREASE AS TEMPERATURES CLIMB INTO THE SINGLE
DIGITS TODAY. THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM. HOWEVER...IF
HEADING OUTDOORS BUNDLE IN LAYERS OF CLOTHING TO OFFSET THE COLD
WITH GLOVES AND A HAT TO PROVIDE ADDED PROTECTION.

$$

NEZ005>010-026>029-212200-
/O.CON.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
955 AM CST SUN DEC 21 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS OF 10 TO 25 MPH WILL COMBINE WITH TEMPERATURES
TO 5 BELOW ZERO INTO THE AFTERNOON. THIS COMBINATION WILL CREATE
VERY HAZARDOUS CONDITIONS THAT CAN LEAD TO FROSTBITE IN 30 MINUTES
OR LESS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS
AND LIVESTOCK TO PROVIDE SHELTER.

$$

KECK
000 
WWUS43 KLBF 211930
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
130 PM CST SUN DEC 21 2008

...DANGEROUS WIND CHILL VALUES ACROSS THE NORTH...

.ARCTIC AIR REMAINS ENTRENCHED ACROSS NEBRASKA THAT IS COMBINING
WITH NORTHWEST WINDS TO CREATE WIND CHILL VALUES AT 20 BELOW ZERO
AND COLDER.

NEZ005>010-026>029-212200-
/O.CAN.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/
/O.NEW.KLBF.WC.Y.0009.081221T1930Z-081221T2200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
130 PM CST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 10 TO 25 MPH WILL COMBINE WITH TEMPERATURES TO
FROM 5 BELOW ZERO INTO THE SINGLE DIGITS FOR WIND CHILL VALUES AT
20 BELOW ZERO TO 29 BELOW ZERO THIS AFTERNOON. THIS COMBINATION
WILL CREATE HAZARDOUS CONDITIONS THAT CAN LEAD TO FROSTBITE IN 30
MINUTES OR LESS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ004-023>025-036>038-059-094-212030-
/O.CAN.KLBF.WC.Y.0008.000000T0000Z-081221T2200Z/
SHERIDAN-GRANT-HOOKER-THOMAS-MCPHERSON-LOGAN-CUSTER-LINCOLN-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
THEDFORD...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CODY...
MERRIMAN...KILGORE
130 PM CST SUN DEC 21 2008 /1230 PM MST SUN DEC 21 2008/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

SURFACE WINDS HAVE DIMINISHED AS TEMPERATURES CLIMBED INTO THE
SINGLE DIGITS TO MID TEENS REDUCING THE THREAT FOR HAZARDOUS WIND
CHILL VALUES. WHILE WIND CHILL VALUES HAVE MODERATED...IF HEADING
OUTDOORS BUNDLE IN LAYERS OF CLOTHING TO OFFSET THE COLD WITH
GLOVES AND A HAT TO PROVIDE ADDED PROTECTION.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 21, 2:16 AM MST, 13 minutes earlier.

Area forecast discussion, Dec 21, 2:16 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 AM CST SUN DEC 21 2008

.DISCUSSION...
FIRST DAY OF WINTER AND TEMPS OUTSIDE ARE IN THE DOUBLE DIGITS BELOW
ZERO...WIND CHILLS FINALLY APPROACHING WARNING CRTI UP NORTH AS CAA
IS INCREASING ALONG WITH PRESS GRAD. CANT WAIT TO SEE WHAT JANUARY
HAS IN STORE. SFC ANALYSIS OVER PAST 6 HOURS HAS SHOWN HIGH DROPPING
OUT OF NW HIGH PLAINS INTO NW NEB WITH AXIS OVER WESTERN CWA KEEPING
WINDS LIGHT. STRONG RAD COOLING WITH CLEAR SKIES...NEW SNOW AND
FAVORABLE DRAINAGE IN PLATTE VALLEY QUICKLY DROPPED TEMPS TO 10
BELOW AT LBF. EXPECT WIND CHILLS TO BE NEAR OR AT WARNING CRIT FOR
SOME PERIOD REMAINDER OF MORNING AS WIND SHOULD BE ON INCREASE
ESPECIALLY IN NORTHEAST...SO PLAN ON LEAVING WARNING IN PLACE EXPECT
ADV CRIT TO BECOME MORE COMMON THIS AFTERNNOON AS WINDS WILL BE
DROPPING AND TEMPS MOVING TO NEAR ZERO...JUST ENOUGH TO BOOST
READINGS OUT OF WARN CRIT AND NEXT SHIFT CAN DOWNGRADE OR DROP. WILL
NOT TRY AND TIME THIS OR HAVE MULTIPLE HEADLINES THIS ISSUANCE. WILL
AGAIN LEAN BELOW MOST GUIDANCE TODAY WITH COLD START AND NEW SNOW
OVER MOST OF REGION LIMITING ANY WARMUP EVEN WITH FAIRLY GOOD AMOUNT
OF SUNSHINE TODAY. WATER VAPOR SHOWING PLAINS SYSTEM SPINNING OVER
EASTERN DAKOTAS ATTM. SYSTEM IS FAIRLY PROGRESSIVE AS LOBE OF POLAR
VORTEX IS DROPPING TOWARD GREAT LAKES AND IS KICKING SYSTEM
EASTWARD...MORE-SO THEN STRONG SYSTEM ACROSS PAC NW. THIS WESTERN
SYSTEM WILL FARTHERN INLAND ON MONDAY AND SPLIT INTO TWO MAIN PIECES
WHICH LOOK TO MOVE NORTH AND SOUTH OF CWA ON TUESDAY. AHEAD OF THIS
HOWEVER...S/W RIDGE WILL MOVE ACROSS PLAINS ON MONDAY. THIS WILL
HELP PUSH BULK OF COLD AIR TO EAST...BUT GRADIENT SETTING BETWEEN
RETREATING HIGH AND DEVELOPING LOW IN THE WEST WILL CREATE BREEZY
CONDITIONS ON MONDAY AND HAMPER ANY GOOD WARMUP WITH SNOW COVER AND
RECYLCED ARCTIC AIR. HIGH LEVEL MOISTURE AHEAD OF WESTERN TROF WILL
PUSH CIRRUS INTO WESTERN CWA BEGINNING TONIGHT AND SHOULD CONTINUE
TO THICKEN ON MONDAY AS WELL. MOISTURE WILL EVENTUALLY SATURATE
DENDRTIC LAYER THROUGH LATE AFTERNOON AS LIFT INCREASES...BUT
NAM/SREF HAVE BEEN HOLDING THIS OFF UNTIL MONDAY NIGHT...GFS
SLIGHTLY FASTER. WILL CONTINUE ON DRIER TRACK ATTM WITH MAIN POPS
COMING IN THE EVENING AND OVERNIGHT HOURS ACROSS THE NORTH WHERE
BETTER LIFT/PROFILES LOOK TO BE LOCATED. PASSAGE OF MAIN WAVE/JET
SUPPORT TUE MORN ACROSS DAKOTAS LOOKS TO PUSH NEXT ARCTIC FRONT
THROUGH CWA ON TUESDAY. THIS WILL KEEP COLDEST TEMPS ACROSS NW WHERE
CAA WITH BE TAPPED THROUGH THE DAY. MOISTURE LOOKING FAIRLY LIMITED
AND COULD SEE SOME SNOW SHOWERS ASSOC WITH LIFT FROM
FROPA...OTHERWISE WOULD EXPECT VERY LIGHT SNOW/FLURRIES. DECENT WAA
AHEAD OF FROPA LOOKS LIKE IT COULD LEAD TO SOME MIXED PCPN TYPE BUT
WILL NOT DRAW THAT OUT JUST YET. WARMUP...THOUGH SLOW SHOULD
COMMENCE ON WED INTO THUR. THOUGH LACK OF TEMPS OF ABOVE FREEZING
WILL KEEP SNOW PACK AROUND AND HAVE LOWERED TEMPS SOMEWHAT BOTH
DAYS. NO OTHER BIG CHANGES PLANNED ATTM WITH DRY FCST THROUGH MID TO
LATE WEEK.

&&

.AVIATION...
TODAY AND TONIGHT...VFR. SCT-BKN100-120 ARE EXPECTED TO DEVELOP AS A
PSEUDO WARM FRONT DEVELOPS ACROSS SWRN NEB. THIS WARM FRONT WILL
LIFT SLOWLY NORTHEAST AND REPRESENTS RETURN SLY FLOW AROUND THE
PERIPHERY OF A LARGE ARCTIC HIGH PRESSURE SYSTEM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY UNTIL 10 AM
CST /9 AM MST/ THIS MORNING FOR NEZ022-035-056>058-069>071.

WIND CHILL WARNING UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR
NEZ004>010-023>029-036>038-059-094.

&&

13/CDC
Hazardous weather outlook, Dec 20, 2:03 PM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CST SAT DEC 20 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-211000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
303 PM CST SAT DEC 20 2008 /203 PM MST SAT DEC 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NORTHWEST WINDS WILL CONTINUE TO USHER IN ARCTIC AIR THROUGH THE
PLAINS TONIGHT FOR MANY LOCATIONS TO SEE TEMPERATURE DROP TO SUBZERO
READINGS BY EVENING. THE COLD TEMPERATURES WILL COMBINE WITH
NORTHWEST WINDS AT 10 MPH OR GREATER TO CAUSE APPARENT TEMPERATURE
READINGS AT 20 BELOW OR COLDER. WIND CHILL WARNINGS WILL BE IN
EFFECT FOR AREAS NORTH OF A LINE FROM ANTIOCH IN SHERIDAN
COUNTY...EAST THROUGH CHERRY COUNTY AND SOUTHEAST THROUGH THOMAS
AND CUSTER COUNTIES. THE WARNED ARE CAN ANTICIPATE WIND CHILL
VALUES OF 30 BELOW OR COLDER. FURTHER SOUTHWEST...A WIND CHILL
ADVISORY WILL BE IN EFFECT TONIGHT FOR GARDEN...ARTHUR...
MCPHERSON...DEUEL...KEITH...LINCOLN AND PERKINS COUNTIES. THE
ADVISORY AREA CAN ANTICIPATE WIND CHILL VALUES BETWEEN 20 BELOW TO
29 BELOW ZERO. THE EFFECTS OF FROSTBITE CAN HIT WITHIN 10 MINUTES
OR LESS AT THESE BITTER COLD TEMPERATURES. IF OUTDOORS BUNDLE IN
LAYERS. IF POSSIBLE ANIMALS SHOULD BE MOVED TO SHELTERED BELTS OR
INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BITTERLY COLD TEMPERATURES WILL CONTINUE INTO SUNDAY AS THE ARCTIC
HIGH CENTER BUILDS SOUTH INTO THE CENTRAL PLAINS. THE WIND CHILL
WARNING WILL EXPAND FURTHER SOUTHWEST TO INCLUDE AREAS NORTH OF A
VENANGO...IN PERKINS COUNTY TO WELLFLEET IN LINCOLN COUNTY LINE.
BEYOND SUNDAY NO HAZARDS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 12:30 PM MSTWind Chill AdvisoryLBFBlaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more14 hr

Nearby

Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.